Alert archive / South Carolina / Small Craft Advisories in 2018
Small Craft Advisory 13, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Feb 18, 2018, 3:42 AM EST. It took effect at Feb 18, 2018, 12:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2018, 3:42 AM EST (08:42 UTC)
- In effect from
- Feb 18, 2018, 12:00 PM EST
- Expired
- Feb 18, 2018, 10:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
402 WHUS72 KCHS 180842 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 342 AM EST Sun Feb 18 2018 AMZ350-181645- /O.NEW.KCHS.SC.Y.0013.180218T1700Z-180218T2300Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 342 AM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... The National Weather Service in Charleston has issued a Small Craft Advisory, which is in effect from noon today to 6 PM EST this evening. * WINDS AND SEAS...Wind and or wave conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... During a Small Craft Advisory, inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
699 WHUS72 KCHS 181502 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1002 AM EST Sun Feb 18 2018 AMZ350-182300- /O.CON.KCHS.SC.Y.0013.180218T1700Z-180218T2300Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1002 AM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...Wind and or wave conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... During a Small Craft Advisory, inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
252 WHUS72 KCHS 182022 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 322 PM EST Sun Feb 18 2018 AMZ350-182300- /O.CON.KCHS.SC.Y.0013.000000T0000Z-180218T2300Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 322 PM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...Wind and or wave conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... During a Small Craft Advisory, inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
780 WHUS72 KCHS 182248 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 548 PM EST Sun Feb 18 2018 AMZ350-190300- /O.EXT.KCHS.SC.Y.0013.000000T0000Z-180219T0300Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 548 PM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...Wind and or wave conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... During a Small Craft Advisory, inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
839 WHUS72 KCHS 190237 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 937 PM EST Sun Feb 18 2018 AMZ350-190345- /O.EXP.KCHS.SC.Y.0013.000000T0000Z-180219T0300Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 937 PM EST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 3:55 PM EST, 11 hours 47 minutes earlier.
Area forecast discussion, Feb 17, 3:55 PM EST, 11 hours 47 minutes before
Area Forecast Discussion National Weather Service Charleston SC 355 PM EST Sat Feb 17 2018 .SYNOPSIS... A stationary front will meander across the region into Sunday. The front will lift north Monday, followed by high pressure prevailing for most of next week. A cold front may approach late next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... The surface front has nudged back to the north this afternoon though currently still poking into the Charleston tri-county area. The boundary will continue to lift north through early this evening, with weak southeast winds eventually transitioning to southwest overnight. Another cold front will drop in from the northwest late tonight. Limited moisture and forcing associated with the front should yield little to no precipitation along the leading edge so we maintained a dry forecast overnight. Fog potential appears relatively low in most areas, though we could see another area of fog develop south of the area late tonight and drift north into our far southern GA zones around daybreak. Guidance still keeps the greatest chance for fog just south of our area so we have not included any fog in the afternoon package. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... The mid/upper levels will consist of west southwest flow on Sunday. The flow will turn more to the southwest on Monday as ridging develops to our east, with a broad high centered east of FL. The high/ridge will strengthen/amplify on Tuesday, turning our flow to the south southwest. At the surface, a stationary front will hover over or just south of the region Sunday as high pressure passes to our north. The front will start to migrate north Sunday night as the high shifts offshore. The front will advance northward as a warm front on Monday, quickly moving north of our area and accelerating. At the same time, Atlantic high pressure will be building into our area. The western periphery of the high will become more dominant across the Southeast on Tuesday. PWAT's across our area will be ~1.5" on Sunday, before falling to ~1" Monday and Tuesday. Despite the front nearby or overhead on Sunday and Monday, there is not much lift across our area. The result is a low probability of light showers each of these two days, generally located around the vicinity of the front. Tuesday a few showers are possible over inland areas as weak impulses round the western periphery of the high during the day. QPF will be minimal each day, if anything does fall. Instability is very weak to nonexistent, so no thunderstorms are forecasted. Temperatures will be above normal each day. Temperatures will trend upwards Monday and Tuesday within generally southerly flow. In fact, we won't be too far away from record highs these two days. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A large ridge of high pressure centered over the Western Atlantic will be the primary contributor to the pattern over the Southeast United States, helping produce warm conditions into late week. In general, temps will be well above normal, peaking into the upper 70s/lower 80s Wednesday and Thursday afternoon. A few showers will be possible inland during peak heating each day, with slightly greater coverage and the potential for a few thunderstorms on Thursday when mid-lvl energy approaches the western periphery of the high. A few showers could linger into Thursday night as a weak cold front approaches the area. Weak mid-lvl energy should then traverse the Southeast within a zonal flow this weekend, potentially producing a few showers and slightly cooler conditions. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... KCHS: Overcast MVFR ceilings expected to continue for a few more hours before thinning out once the front starts to lift back north. VFR then expected through much of the night. Another front will drop into the area around daybreak Sunday, potentially bringing another round of MVFR ceilings. However, given uncertainty with the timing and extent of the associated cloud cover, we stuck with VFR ceilings Sunday morning. KSAV: VFR expected through much of tonight. There's another chance that fog will develop south of the terminal late tonight and drift north around daybreak Sunday. Also possible is MVFR ceilings moving in from the northwest mid Sunday morning with another cold front. Chances of either of these scenarios doesn't seem high enough to prevail any flight restrictions yet. Extended Aviation Outlook: A stationary front could bring flight restrictions Sunday and maybe Monday. && .MARINE... SE flow redeveloping this evening as the surface front lifts north, gradually shifting to SW overnight. A large area of marine stratus will continue to spread across the marine area through early evening though surface dewpoints vs water temperatures are not very favorable for marine fog. Sunday through Thursday: A stationary front will meander across the region Sunday. The front will lift north Monday, followed by Atlantic high pressure prevailing for most of next week. Expect a brief increase in winds across the SC waters Sunday due to a modifying pressure gradient, but nothing that would warrant marine headlines. Winds will then ease Sunday night. Wind directions will also change into Monday with the shifting front, then becoming more stable in direction afterwards with high pressure. Overall, no significant winds or waves are forecasted through next Thursday. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...JRL SHORT TERM...MS LONG TERM...DPB AVIATION...JRL/MS MARINE...JRL/MS
Hazardous weather outlook, Feb 17, 6:04 PM EST, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 604 PM EST Sat Feb 17 2018 AMZ330-350-352-354-374-182315- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM- 604 PM EST Sat Feb 17 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Sea Fog: Areas of fog will impact the Atlantic waters and Charleston Harbor tonight. Some of the fog could become dense, and a Marine Dense Fog Advisory could be required. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-SCZ048>051-182315- Coastal Bryan-Coastal Chatham-Coastal Liberty-Beaufort- Coastal Colleton-Charleston-Coastal Jasper- 604 PM EST Sat Feb 17 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Dense Fog: Areas of fog will impact parts of the area early tonight, mainly near and along the coast. Some of the fog could become dense, and a Dense Fog Advisory could be required. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-140-141-SCZ040-042>045-047- 052-182315- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Coastal McIntosh-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley-Inland Jasper-Tidal Berkeley- 604 PM EST Sat Feb 17 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Small Craft Advisories in South Carolina, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.